Alert archive / Colorado / High Wind Warnings in 2025
High Wind Warning 14, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind warning at Dec 19, 2025, 10:43 AM MST for 10 counties in Colorado. It was in force for 18 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 19, 2025, 10:43 AM MST (17:43 UTC)
- Expired
- Dec 20, 2025, 5:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 121 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 19, 10:43 AM MST | NON-TSTM WND GST 81 | 5 Sw Westcliffe, CO | Located around 8500 feet. |
| Dec 19, 10:48 AM MST | NON-TSTM WND GST 82 | 6 Sw Westcliffe, CO | Mesonet station CW5478 Westcliffe. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted.
786 WWUS75 KPUB 191743 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1043 AM MST Fri Dec 19 2025 COZ060-061-063-072-073-076-081-082-200145- /O.NEW.KPUB.HW.W.0014.251219T1743Z-251220T1200Z/ Eastern Sawatch Mountains Above 11000 Feet-Western Chaffee County Between 9000 and 11000 Feet-Western Mosquito Range/East Chaffee County Above 9000 Feet-Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-Northern Sangre de Cristo Mountains Above 11000 Feet-Northwestern Fremont County Above 8500 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Including La Veta Pass, Pikes Peak, St Elmo, Bonanza, Granite, Poncha Pass, Blanca Peak, Alpine, and Woodland Park 1043 AM MST Fri Dec 19 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST SATURDAY... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph. * WHERE...Northern Sangre de Cristo Mountains, Teller County and the Rampart Range including Pikes Peak, Eastern Sawatch Mountains Above 11000 Feet, Western Chaffee County Between 9000 and 11000 Feet, Western Mosquito Range/East Chaffee County Above 9000 Feet, and Northwestern Fremont County Above 8500 Feet. * WHEN...Until 5 AM MST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ COZ062-077-078-083-087-200000- /O.NEW.KPUB.HW.W.0014.251219T1743Z-251220T0000Z/ Central Chaffee County Below 9000 Feet-Western/Central Fremont County Below 8500 Feet-Wet Mountain Valley Below 8500 Feet-Canon City Vicinity/Eastern Fremont County-Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Including Canon City, Texas Creek, Buena Vista, Hillside, Silver Cliff, Howard, Westcliffe, Penrose, Coaldale, Salida, Walsenburg, Swissvale, and Cotopaxi 1043 AM MST Fri Dec 19 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Wet Mountain Valley, Central Chaffee County Below 9000 Feet, Western/Central Fremont County Below 8500 Feet, Canon City Vicinity/Eastern Fremont County, and Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Visit us at http://www.weather.gov/pub MW
3 follow-up statements
393 WWUS75 KPUB 192353 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 453 PM MST Fri Dec 19 2025 COZ062-077-078-083-087-200100- /O.EXP.KPUB.HW.W.0014.000000T0000Z-251220T0000Z/ Central Chaffee County Below 9000 Feet-Western/Central Fremont County Below 8500 Feet-Wet Mountain Valley Below 8500 Feet-Canon City Vicinity/Eastern Fremont County-Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Including Penrose, Hillside, Cotopaxi, Coaldale, Texas Creek, Westcliffe, Silver Cliff, Salida, Walsenburg, Swissvale, Canon City, Buena Vista, and Howard 453 PM MST Fri Dec 19 2025 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Strong winds have started to decrease across the warned area, and will continue to do so heading into the evening, though gusty winds around 30 mph will remain possible. Given this, the High Wind Warning will be allowed to expire for these areas. $$ COZ060-061-063-072-073-076-081-082-200800- /O.CON.KPUB.HW.W.0014.000000T0000Z-251220T1200Z/ Eastern Sawatch Mountains Above 11000 Feet-Western Chaffee County Between 9000 and 11000 Feet-Western Mosquito Range/East Chaffee County Above 9000 Feet-Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-Northern Sangre de Cristo Mountains Above 11000 Feet-Northwestern Fremont County Above 8500 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Including St Elmo, Blanca Peak, Pikes Peak, La Veta Pass, Woodland Park, Bonanza, Alpine, Poncha Pass, and Granite 453 PM MST Fri Dec 19 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph. * WHERE...Northern Sangre de Cristo Mountains, Teller County and the Rampart Range including Pikes Peak, Eastern Sawatch Mountains Above 11000 Feet, Western Chaffee County Between 9000 and 11000 Feet, Western Mosquito Range/East Chaffee County Above 9000 Feet, and Northwestern Fremont County Above 8500 Feet. * WHEN...Until 5 AM MST Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Visit us at http://www.weather.gov/pub
874 WWUS75 KPUB 200736 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1236 AM MST Sat Dec 20 2025 COZ060-061-063-072-073-076-081-082-201200- /O.CON.KPUB.HW.W.0014.000000T0000Z-251220T1200Z/ Eastern Sawatch Mountains Above 11000 Feet-Western Chaffee County Between 9000 and 11000 Feet-Western Mosquito Range/East Chaffee County Above 9000 Feet-Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-Northern Sangre de Cristo Mountains Above 11000 Feet-Northwestern Fremont County Above 8500 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Including Blanca Peak, Pikes Peak, Granite, Woodland Park, Alpine, La Veta Pass, St Elmo, Poncha Pass, and Bonanza 1236 AM MST Sat Dec 20 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph. The strongest winds will occur at the mountain passes. * WHERE...Northern Sangre de Cristo Mountains, Teller County and the Rampart Range including Pikes Peak, Eastern Sawatch Mountains Above 11000 Feet, Western Chaffee County Between 9000 and 11000 Feet, Western Mosquito Range/East Chaffee County Above 9000 Feet, and Northwestern Fremont County Above 8500 Feet. * WHEN...Until 5 AM MST early this morning. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Visit us at http://www.weather.gov/pub Hodanish
166 WWUS75 KPUB 201134 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 434 AM MST Sat Dec 20 2025 COZ060-061-063-072-073-076-081-082-201245- /O.EXP.KPUB.HW.W.0014.000000T0000Z-251220T1200Z/ Eastern Sawatch Mountains Above 11000 Feet-Western Chaffee County Between 9000 and 11000 Feet-Western Mosquito Range/East Chaffee County Above 9000 Feet-Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-Northern Sangre de Cristo Mountains Above 11000 Feet-Northwestern Fremont County Above 8500 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Including Poncha Pass, Alpine, Woodland Park, La Veta Pass, St Elmo, Blanca Peak, Granite, Pikes Peak, and Bonanza 434 AM MST Sat Dec 20 2025 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... It will remain windy in the mountains this morning, but wind speeds will continue to gradually decreaset through the late morning and early afternoon hours. $$ Visit us at http://www.weather.gov/pub Hodanish
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Dec 19, 10:19 AM MST, 24 minutes earlier. Its key messages:
- Continued fire danger concerns today, along with another round of possible record breaking temperatures.
- Warmer than normal temperatures and dry conditions persist through around the middle of next week.
- A possible pattern shift, at least for the mountains, looks to arrive around Christmas or so.
Area forecast discussion, Dec 19, 10:19 AM MST, 24 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1019 AM MST Fri Dec 19 2025
.KEY MESSAGES...
- Continued fire danger concerns today, along with another round of
possible record breaking temperatures.
- Warmer than normal temperatures and dry conditions persist through
around the middle of next week.
- A possible pattern shift, at least for the mountains, looks to
arrive around Christmas or so.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 218 AM MST Fri Dec 19 2025
Today and Tonight..
Westerly flow increases across the region today and tonight,
bringing another round of high fire danger and near record
temperatures. Red Flag Warnings are in place for most of our plains
this afternoon, from 11 AM through 7 PM. Humidity values in the low
teens and a few single digits are likely, along with wind gusts of
25 to 45 mph depending on location. Please avoid all activities that
could start a fire today, especially if you are in a Red Flag Warned
area! Daytime high temperatures are expected to soar well into the
upper 60s to mid 70s on our plains, with mid to upper 50s for
mountain valleys. Standing records and forecast highs are listed
below this paragraph, but all three of our climate sites are
expected to tie or break records today. Strongest winds will be over
the central mountains, Teller County, and the Sangres through the
daytime hours, when gusts to 60 mph will be possible. Overnight, a
jet core of 150kt or so passes to our north. This will be the
timeframe for strongest gusts. At this time, high res model guidance
paints strongest gusts on the lee side of the southern Sangres and
through eastern Lake country on the lee side of the Mosquito Range.
In these areas, gusts closer to 70 mph will be possible. These areas
will need to be monitored for High Wind potential as the event draws
closer, especially the Mosquitos. Overnight lows will be extremely
mild and actually approaching what would be normal daytime HIGHS for
this time of year, with most locations only cooling down into the
upper 30s and lower 40s. For reference, the climate normal daytime
high for Colorado Springs is 44F for December 19th. Their forecast
low tonight is 41F. They are forecast to be be around 23 degrees
warmer than normal for their high today, which will tie their daily
record if it is achieved.
Standing Record Forecast
Colorado Springs 67F 67F
Pueblo 70F 72F
Alamosa 56F 57F
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 218 AM MST Fri Dec 19 2025
Saturday..
Wind driven snow begins over the central mountains early tomorrow
morning, with a quick 3 to 5 inches possible possible by late
Saturday afternoon over the highest peaks. Though accumulations will
be too light for headlines, strong winds and wind driven snow will
lead to degraded visibility and dangerous travel at times,
especially through mountain passes. Take care on mountain roads
tomorrow, mainly through Lake and Chaffee counties, though a few
flurries may be possible down in the La Garitas as well.
All other areas are expected to stay dry tomorrow, with temperatures
cooling back down into the 50s and 60s on the plains. Though this
will be much cooler than today, we are still going to be around 15
degrees warmer than normal for most areas. Winds will be howling
over the previously mentioned areas of the high country into the
early morning hours, but look to begin to subside through the 9 AM
to Noon timeframe or so. Portions of Fremont, Teller, and western
Pueblo counties will likely stay breezy through much of the day,
with gusts to around 30 mph or so.
Saturday Night and Sunday..
We cool back down much closer to climate normals for overnight lows
Saturday night into Sunday, with lows back into the teens for
mountain valleys and 20s for the plains as winds continue to weaken.
Daytime highs remain warmer than normal, but will again be cooler
than Saturday. Most locations look to warm into the 50s, with a few
60s across the southern plains. The central mountains will likely
see a few more snow flurries with continued westerly flow, though
accumulations on Sunday will be minimal.
Monday Onwards..
Guidance points towards the return of well above normal temperatures
in the 60s to 70s range for Monday through Wednesday as broad
southwest flow increases over the region. This will bring in the
potential for more critical fire weather over portions of the
plains, and will keep breezy southwest winds over our eastern
mountains through much of this period. Models hint at a pattern
shift by around the late Wednesday or Thursday timeframe, as decent
moisture begins to accompany our southwest flow though. This will at
least help to bring in snow chances for our western mountains. It
will also likely bring in some cloud cover for the rest us, which
should help to take the edge off our temperatures and our fire
weather concerns towards the second half of next week.
&&
.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1019 AM MST Fri Dec 19 2025
VFR conditions are expected at KALS, KCOS, and KPUB through 24
hours, though strong winds just above the deck may be cause for
concern.
KALS: Gusty west-southwest winds, around 25 knots, will persist into
this evening, weakening overnight with some mid-level clouds rolling
in.
KCOS and KPUB: Strong west winds gusting 25-30 knots will move into
both terminals this afternoon, lingering into the evening hours.
During the overnight, starting by 03-04Z, data shows enough of a
signal to include LLWS in both TAFs into the morning hours. Winds at
the surface are currently expected to be around 10-15 knots, with
winds at 2 kft out of the west 35-40 knots, with a few higher gusts
possible. Inversions should mix out mid-late morning on Saturday,
bringing gusts back down towards the surface.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 6 PM MST this evening for COZ221-222-
226>233-235>237.
&&
SHORT TERM...EHR
LONG TERM...EHR
AVIATION...GARBEROGLIOHazardous weather outlook, Dec 19, 4:12 AM MST, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 412 AM MST Fri Dec 19 2025 COZ058>089-093>099-201115- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 412 AM MST Fri Dec 19 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight High fire danger is expected for most of our plains today, along with Teller and Fremont counties. Gusts to 45 mph and humidity values as low as 10 percent will be possible. Please avoid all activities that could start a wildfire today! .DAYS TWO THROUGH SEVEN...Saturday through Thursday Light but wind driven snow is expected over the central mountains, beginning early Saturday morning. A quick 3 to 5 inches will be possible by Saturday afternoon. Wind driven snow could lead to degraded visibility and dangerous travel, especially through mountain passes. More substantial snow chances return to the high country by around the middle of next week. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. EHR/EHR
In the hours before
Local storm report, Dec 19, 10:04 AM MST, 39 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1004 AM MST Fri Dec 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM Non-Tstm Wnd Gst 6 SW Westcliffe 38.07N 105.53W
12/19/2025 M75 MPH Custer CO Mesonet
Mesonet station CW5478 Westcliffe.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 2:18 PM MST | Winter Weather Advisory | PUB | Chaffee, Lake, Saguache | 27 hr |
Nearby
High Wind Warnings in Colorado, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.